Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 13, 2021, 6:01 PM EDT for Collier County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2021, 6:01 PM EDT (22:01 UTC)
- Expired
- Sep 13, 2021, 6:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Collier County, FL
The radar
The Miami radar (KAMX), 146 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1830 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
787
WWUS82 KMFL 132201
SPSMFL
Special Weather Statement
National Weather Service Miami FL
601 PM EDT Mon Sep 13 2021
FLZ066-069-070-132230-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
601 PM EDT Mon Sep 13 2021
...A strong thunderstorm will impact portions of northwestern Collier
and west central Hendry Counties through 630 PM EDT...
At 601 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Big Corkscrew Island, or near Immokalee,
moving southwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ave Maria, Golden Gate Estates, Immokalee, Felda, Orangetree, Big
Corkscrew Island, North Naples, Corkscrew Swamp Sanctuary, Bunker
Hill, Intersection I-75 And Everglades Blvd, Quail Creek Estate and
Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2632 8166 2642 8166 2642 8156 2661 8157
2664 8153 2647 8131 2610 8148 2632 8177
TIME...MOT...LOC 2201Z 051DEG 19KT 2642 8151
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 13, 2:47 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Sep 13, 2:47 PM EDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Miami FL 247 PM EDT Mon Sep 13 2021 .DISCUSSION... Short Term (Today through Tuesday): South Florida remains under a persistent mid-level trough over the eastern United States while a weak tropical wave settles into the region. Tropical moisture has overspread the area with precipitable water values sitting above 2 inches, as it likely will through the end of the short term forecast period. With Tropical Storm Nicholas to the west and another disturbance to the east of the Bahamas, the remnants of the wave and associated moisture will linger around the area into Tuesday. The increased coverage of showers and storms will continue though lulls will occur, particularly with a diurnal max in activity forecast over Southwest Florida in the afternoons. Activity over the area waters in the overnights and mornings will also impact portions of the east coast which may lead to a morning/early afternoon peak of convection. With cooler temperatures remaining aloft, the potential for stout updrafts to tap into some more favorable environments means a concern for strong to isolated severe storms this afternoon/evening and again on Tuesday, particularly in Southwest Florida. Temperatures will remain warm though additional cloud cover from the convection combined with rain-cooled air from storms will at times help lower temperatures a bit. Overall, the warm and tropical environment will keep upper 80s to lower 90s for high temperatures across the area. Overnight temperatures along the east coast may be a bit warmer, particularly if not rain-cooled by a stray shower or storm. Long Term (Tuesday night - Sunday): Models remain persistent in the weather pattern for the long term with little changes in forecast philosophy. Broad high pressure will continue to cover much of the west Atlantic, with an associated sfc ridge remaining north of SoFlo. Thus, expect a generally easterly flow to remain in place through around Thursday. A couple of weak disturbances are also expected to move over the area at the mid levels on the Tue night-Wed timeframe, keeping general weak troughiness aloft. MFL and model sounding data depict a rather moist atmospheric profile over SoFlo during much of the long term with values at 2 inches or higher. Therefore, shower and thunderstorm coverage remains in the high-end scattered to numerous range each day. Best chances for rain will be in the afternoon hours with max daytime heating. Basically, the prevailing weather pattern will be similar to a summer seasonal one, with showers and thunderstorms developing near the east coast metro areas late in the morning and early in the afternoon hours. Then the activity moves to the interior and west coast areas late in the afternoon as sea breezes push inland and become the main focal points for convection. Main hazards with any thunderstorm that forms will be lightning strikes, strong wind gusts, heavy rainfall, and flooding. For the upcoming weekend, plenty of uncertainty remains in long-range model solutions as discrepancies about the potential wave feature reaching the area continue. Both ECMWF and GFS agree in keeping the potential wave near the Bahamas as it treks further to our NE. But there is little consensus on potential impacts across SoFlo with ECMWF remaining the wetter solution. Winds veer to a more SE or SSE flow as the wave moves closer to the area and weakens the aforementioned ridge. This in turn helps in enhancing the tropical moisture advection from the south, providing enough moisture for deep convection to develop each day. POPs will be kept around 60 percent and wait for better consistency in upcoming model runs before going higher. However, there should be enough thermodynamic support and moisture for a few cells to become strong, especially at the peak of daytime heating. Expect the hot temperatures to continue with afternoon highs in the upper 80s to lower 90s, and overnight lows in the mid to upper 70s. Heat indices should hit the mid-upper 90s, but some locations could reach triple digits at times. && .MARINE... Easterly flow will continue as the unsettled tropical pattern continues. At times, there may be easterly surges of wind which bring conditions near cautionary criteria. Otherwise the primary concern is the presence of showers and thunderstorms. Gulf mariners should monitor the development of Tropical Storm Nicholas as it could produce swell which could increase seas in the Gulf. && .BEACH FORECAST... The elevated rip current risk continues along the Atlantic beaches, particularly in the Palm Beaches. As the easterly flow lightens, the risk of rip currents along the Atlantic beaches may diminish. Gulf beaches may see some impact from swell due to Nicholas by mid-week. && .AVIATION(18Z TAFS)... Moist easterly flow will continue to support intermittent showers and storms moving onshore over the east coast metro areas through the period. The sporadic nature of the convection precludes mention of restrictions at this time. A brief lull in storms is possible later this afternoon for the east coast, as storms spread westward toward the Gulf Coast where MVFR/IFR conditions are expected at APF. An additional uptick in nocturnal convection is possible for the east coast overnight. && .PRELIMINARY POINT TEMPS/POPS... Miami 77 90 78 90 / 40 50 30 60 West Kendall 77 90 75 91 / 40 60 30 60 Opa-Locka 77 90 77 91 / 40 50 30 60 Homestead 76 89 75 89 / 50 50 40 50 Fort Lauderdale 78 88 78 89 / 40 50 30 50 N Ft Lauderdale 79 89 78 89 / 40 50 20 50 Pembroke Pines 77 89 76 90 / 40 50 30 60 West Palm Beach 77 90 76 90 / 30 50 20 50 Boca Raton 78 89 78 89 / 40 50 20 50 Naples 76 90 75 89 / 50 80 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Tuesday and Aviation/Marine...RAG Tuesday Night through Monday...AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 13, 8:05 AM EDT, 9 hours 56 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 805 AM EDT Mon Sep 13 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 140300- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 805 AM EDT Mon Sep 13 2021 ...Atlantic Beaches: Moderate Rip Current Risk... ...Strong to Isolated Severe Storms Possible Today and Tuesday... ...Wet Conditions With Possible Heavy Rainfall Though This Weekend... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a moderate risk of rip currents along the Atlantic beaches of South Florida. Thunderstorms: Scattered to numerous thunderstorms are forecast today over South Florida, then over the east coast areas tonight. A few of the storms could be strong this afternoon, particularly over the interior and Southwest Florida where the sea breezes collide. Frequent lightning, heavy rainfall, and gusty winds could accompany the strongest activity. Wind: The strongest storms will be capable of producing wind gusts in excess of 45 mph, mainly this afternoon and early evening over the interior and Southwest Florida. Flooding: Localized flooding will be possible over all of South Florida today and along the east coast metro areas tonight with repeated rounds of heavy rain from showers and thunderstorms. Waterspouts: Waterspouts will be possible with showers and thunderstorms, especially over the Atlantic waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered to numerous showers and thunderstorms will be possible this week into next weekend with locally gusty winds, frequent lightning, and heavy rainfall leading to possible localized flooding over South Florida. Some of the storms on Tuesday could become strong with even an isolated severe storm due to the cooler air aloft along with a mid level jet moving through the area. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. RAG
In the hours before
Special weather statement, Sep 13, 4:26 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Miami FL
426 PM EDT Mon Sep 13 2021
FLZ066-069-070-075-132100-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
Mainland Monroe FL-
426 PM EDT Mon Sep 13 2021
...Strong thunderstorms will impact portions of Collier and northern
Mainland Monroe Counties through 500 PM EDT...
At 425 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from Ave Maria to 6 miles
north of Copeland to 8 miles north of Wilderness Waterway. Movement
was west at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chokoloskee, Ave Maria, Golden Gate Estates, Everglades City,
Immokalee, Plantation Island, Carnestown, Orangetree, Copeland, Big
Cypress National Preserve, Big Corkscrew Island, Royal Palm Hammock,
West Toll Gate On Alligator Alley, Golden Gate, Corkscrew Swamp
Sanctuary, Fakahatchee Strand State Preserve, Bunker Hill,
Intersection I-75 And Everglades Blvd, Miles City and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2632 8166 2642 8166 2642 8138 2608 8109
2573 8098 2561 8134 2566 8136 2573 8134
2575 8141 2579 8144 2578 8147 2601 8162
2632 8174
TIME...MOT...LOC 2025Z 082DEG 14KT 2634 8145 2605 8134 2578 8116
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SBLocal storm report, Sep 13, 4:36 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
436 PM EDT MON SEP 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLOOD 1 NE BELLE MEADE 26.06N 81.69W
09/13/2021 COLLIER FL BROADCAST MEDIA
REPORT OF STREET FLOODING AROUND EAST NAPLES
&&
AREYNESLocal storm report, Sep 13, 4:36 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
436 PM EDT MON SEP 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLOOD 1 NE BELLE MEADE 26.06N 81.69W
09/13/2021 COLLIER FL BROADCAST MEDIA
UPDATED TO INCLUDE RAINFALL AMOUNTS. REPORT OF STREET
FLOODING AROUND EAST NAPLES, WITH WATER GETTING INTO THE
FRONT YARDS OF HOMES. RAIN GAUGES IN THE AREA MEASURED
BETWEEN 3 AND 4 INCHES OF RAIN IN ABOUT 2 HOURS DURING
THE EVENT.
&&
AREYNES/MOLLEDASpecial weather statement, Sep 13, 5:04 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Miami FL
504 PM EDT Mon Sep 13 2021
FLZ069-070-132145-
Coastal Collier County FL-Inland Collier County FL-
504 PM EDT Mon Sep 13 2021
...Strong thunderstorms will impact portions of western Collier
County through 545 PM EDT...
At 504 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from Big Corkscrew Island
to 7 miles northwest of Copeland. Movement was west at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Naples, Marco Island, Ave Maria, Golden Gate Estates, Immokalee, Cape
Romano, Belle Meade, Orangetree, Golden Gate, East Naples, Lely
Resort, Copeland, Big Corkscrew Island, Vineyards, Royal Palm
Hammock, Naples Park, Marco Island Airport, Naples Manor, West Toll
Gate On Alligator Alley and North Naples.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2632 8187 2633 8182 2632 8182 2632 8166
2642 8166 2642 8142 2630 8130 2599 8118
2578 8169 2580 8173
TIME...MOT...LOC 2104Z 079DEG 12KT 2634 8156 2602 8146
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SBSpecial weather statement, Sep 13, 5:26 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Miami FL
526 PM EDT Mon Sep 13 2021
FLZ066-070-132200-
Hendry FL-Inland Collier County FL-
526 PM EDT Mon Sep 13 2021
...A strong thunderstorm will impact portions of north central
Collier and central Hendry Counties through 600 PM EDT...
At 526 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Felda, or 7 miles north of Immokalee,
moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ave Maria, Immokalee, Felda, Keri, Sunniland, Bunker Hill and Lake
Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2642 8156 2658 8156 2665 8126 2649 8101
2624 8136 2642 8158
TIME...MOT...LOC 2126Z 063DEG 13KT 2652 8146
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SBSpecial weather statement, Sep 13, 6:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
601 PM EDT Mon Sep 13 2021
FLZ066-069-070-132230-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
601 PM EDT Mon Sep 13 2021
...A strong thunderstorm will impact portions of northwestern Collier
and west central Hendry Counties through 630 PM EDT...
At 601 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Big Corkscrew Island, or near Immokalee,
moving southwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ave Maria, Golden Gate Estates, Immokalee, Felda, Orangetree, Big
Corkscrew Island, North Naples, Corkscrew Swamp Sanctuary, Bunker
Hill, Intersection I-75 And Everglades Blvd, Quail Creek Estate and
Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2632 8166 2642 8166 2642 8156 2661 8157
2664 8153 2647 8131 2610 8148 2632 8177
TIME...MOT...LOC 2201Z 051DEG 19KT 2642 8151
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SBThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 3:47 AM EDT | Special Weather Statement | MFL | Broward | 28 min |
| Sep 13, 6:27 AM EDT | Special Weather Statement | MFL | Broward | 33 min |
| Sep 13, 9:03 AM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 117 min |
| Sep 13, 2:01 PM EDT | Special Weather Statement | MFL | Hendry | 29 min |
| Sep 13, 2:42 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Sep 13, 2:48 PM EDT | Special Weather Statement | MFL | Broward | 27 min |
| Sep 13, 2:53 PM EDT | Special Marine Warning | MFL | 52 min | |
| Sep 13, 2:57 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Sep 13, 3:12 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Sep 13, 3:33 PM EDT | Areal Flood Advisory | MFL | Broward | 57 min |
| Sep 13, 3:34 PM EDT | Special Weather Statement | MFL | Monroe | 56 min |
| Sep 13, 3:53 PM EDT | Special Weather Statement | MFL | Monroe | 52 min |
| Sep 13, 4:02 PM EDT | Areal Flood Advisory | MFL | Collier | 58 min |
| Sep 13, 4:24 PM EDT | Special Weather Statement | MFL | Hendry | 66 min |
| Sep 13, 4:26 PM EDT | Special Weather Statement | MFL | Collier | 34 min |
| Sep 13, 5:04 PM EDT | Special Weather Statement | MFL | Collier | 41 min |
| Sep 13, 5:11 PM EDT | Areal Flood Advisory | MFL | Collier | 2 hr |
| Sep 13, 5:26 PM EDT | Special Weather Statement | MFL | Hendry | 34 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.